MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112770
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240)
Date of Event 03/09/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per medical record and plaintiff profile form: (b)(6) 2015 - patient was diagnosed with left direct and indirect inguinal hernia thereby underwent open repair with implant of perfix plug (device 1 and device 2).Per operative notes, ¿a left groin incision was made.Both direct and indirect hernia sacs were dissected out.Two large perfix plug (device 1 and device 2) were placed into the direct and indirect inguinal floor and secure it with sutures.¿ (b)(6) 2015 ¿ patient was diagnosed with right direct and indirect inguinal hernia thereby underwent open repair with implant of perfix plug (device 3 and device 4).Per operative notes, ¿a right groin incision was made into right inguinal floor.Both direct and indirect hernia sacs were dissected out.Two perfix plug (device 3 and device 4) were placed into the right inguinal floor and secure it with sutures.¿ (b)(6) 2016 ¿ patient was diagnosed with left inguinal pain; recurrent left inguinal hernia thereby underwent laparoscopic repair with implant of 3dmax mesh (device 5).Per operative notes, ¿a supraumbilical incision was made.Left inguinal hernia sac was dissected out.Previously placed meshes (device 1 and device 2) were intact.A large 3dmax mesh (device 5) was placed into the left inguinal floor and secure it with sutures.¿ (b)(6) 2017 - patient was diagnosed with left groin pain, adhesion thereby underwent laparoscopic repair with lysis of adhesion.Per operative notes, ¿a small incision was made into the peritoneal cavity.There were no adhesions or any obvious hernia noted on the right side.On the left side dense number of adhesions were present.Lysis of adhesions were done.All adhesions were taken down.The defect was closed with seprafilm.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2015) is considered to be a best estimate.This mdr represents the perfix plug (device 2).Three additional supplemental emdr were submitted to represent the perfix plug (device 1), perfix plug (device 3) and 3dmax mesh (device 5).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24003009
Report Number1213643-2026-00008
Device Sequence Number16079492
Product Code FTL
UDI-Device Identifier00801741016615
UDI-Public(01)00801741016615(17)200528(10)HUZE1457
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2020
Device Catalogue Number0112770
Device Lot NumberHUZE1457
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Initial Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age28 YR
Patient SexMale